Alert archive / North Carolina / Areal Flood Warnings in 2012

Areal Flood Warning 2, NWS Wilmington, NC

May 14, 2012Brunswick County, North Carolina

NWS Wilmington, NC issued this areal flood warning at May 14, 2012, 10:37 PM EDT for Brunswick County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2012, 10:37 PM EDT (02:37 UTC)
Expired
May 15, 2012, 1:11 AM EDT
In force
3 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 44 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WGUS42 KILM 150237
FLWILM

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1037 PM EDT MON MAY 14 2012

NCC019-150530-
/O.NEW.KILM.FA.W.0002.120515T0237Z-120515T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRUNSWICK NC-
1037 PM EDT MON MAY 14 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHEASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 130 AM EDT

* AT 1035 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF TORRENTIAL RAINFALL OVER BALD HEAD ISLAND. RADAR 
HAS ESTIMATED OVER FOUR INCHES OF RAINFALL IN THE PAST 2 HOURS...AND 
THIS IS CREATING WIDESPREAD FLOODING OF ROADWAYS...URBAN...AND RURAL 
AREAS. AS THIS CLUSTER OF THUNDERSTORMS DRIFTS VERY SLOWLY 
EAST...ANOTHER ONE TO TWO INCHES OF RAIN IS EXPECTED WHICH WILL ONLY 
INCREASE FLOODING PROBLEMS ACROSS THE AREA.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
FLOODING IS EXPECTED TO BECOME A PROBLEM IN THE WARNED AREA...
ESPECIALLY AT POOR DRAINAGE LOCATIONS ALONG DRAINAGE DITCHES...SMALL
CREEKS...AND LOW SPOTS ALONG ROADWAYS AND FIELDS. FLOODING MAY
PERSIST WELL AFTER THE RAINFALL COMES TO AND END. PEOPLE IN OR NEAR
LOCATIONS SUSECPTIBLE TO FLOODING SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL CAN CAUSE FLOODING...ESPECIALLY IN FLOOD PRONE
LOCATIONS. FLOODING MAY BECOME PRONOUNCED IN LOCATIONS SUCH AS LOW
LYING AREAS NEAR STREAMS AND CREEKS...DRAINAGE DITCHES...RETENTION
PONDS...AND LOW SPOTS ALONG ROADWAYS. KEEP A SAFE DISTANCE FROM THE
FLOODED BANKS OF STREAMS...CREEKS AND DITCHES. KEEP CHILDREN AWAY
FROM FLOODED DRAINAGE DITCHES. DO NOT DRIVE THROUGH FLOODED AREAS...
YOUR VEHICLE MAY STALL LEAVING YOU STRANDED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER DEPTH WILL BE HARD TO DETERMINE ALONG
ROADS...AND THE LOCATION OF THE ADJACENT DRAINAGE DITCHES WILL BE
DIFFICULT TO IDENTIFY. AVOID FLOODED AREAS OR ROADS THAT HAVE BEEN
CLOSED. KEEP A SAFE DISTANCE FROM THE FLOODED BANKS OF STREAMS...
CREEKS AND DITCHES. IF FLOODING IS OBSERVED...TURN AROUND...DONT
DROWN.

&&

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3386 7795 3383 7796 3385 7801 3386 7802
      3392 7799 3392 7794

$$

WEISS
2 follow-up statements
322 
WGUS82 KILM 150328
FLSILM

FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1128 PM EDT MON MAY 14 2012

NCC019-150530-
/O.CON.KILM.FA.W.0002.000000T0000Z-120515T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRUNSWICK NC-
1128 PM EDT MON MAY 14 2012

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHEASTERN BRUNSWICK COUNTY...

AT 1124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
FOUR TO FIVE INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA IN THE 
PAST THREE HOURS. ALTHOUGH THE HEAVIEST RAIN HAS MOVED OUT OF THE 
AREA...ALLOWING FOR SOME FLOODING TO RECEDE...MORE SHOWERS AND 
THUNDERSTORMS MAY AGAIN IMPACT ALREADY FLOODED NEIGHBORHOODS...WHICH 
WILL ONCE AGAIN ENHANCE FLOODING CONCERNS. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
FLOODING IS EXPECTED TO BECOME A PROBLEM IN THE WARNED AREA...
ESPECIALLY AT POOR DRAINAGE LOCATIONS ALONG DRAINAGE DITCHES...SMALL
CREEKS...AND LOW SPOTS ALONG ROADWAYS AND FIELDS. FLOODING MAY
PERSIST WELL AFTER THE RAINFALL COMES TO AND END. PEOPLE IN OR NEAR
LOCATIONS SUSECPTIBLE TO FLOODING SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER DEPTH WILL BE HARD TO DETERMINE ALONG
ROADS...AND THE LOCATION OF THE ADJACENT DRAINAGE DITCHES WILL BE
DIFFICULT TO IDENTIFY. AVOID FLOODED AREAS OR ROADS THAT HAVE BEEN
CLOSED. KEEP A SAFE DISTANCE FROM THE FLOODED BANKS OF STREAMS...
CREEKS AND DITCHES. IF FLOODING IS OBSERVED...TURN AROUND...DONT
DROWN.

&&

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3386 7795 3383 7796 3385 7801 3386 7802
      3392 7799 3392 7794

$$

WEISS
729 
WGUS82 KILM 150511
FLSILM

FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
111 AM EDT TUE MAY 15 2012

NCC019-150521-
/O.CAN.KILM.FA.W.0002.000000T0000Z-120515T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRUNSWICK NC-
111 AM EDT TUE MAY 15 2012

...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN BRUNSWICK 
COUNTY...

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3386 7795 3383 7796 3385 7801 3386 7802
      3392 7799 3392 7794

$$

WEISS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this areal flood warning went out at May 14, 9:47 PM EDT, 50 minutes earlier.

Area forecast discussion, May 14, 9:47 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
947 PM EDT MON MAY 14 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE
WEEK...AS A LOW PRESSURE SYSTEM ACROSS THE GULF COAST STATES MOVES
SLOWLY NORTHEAST ACROSS THE REGION. A COLD FRONT WILL PUSH OFFSHORE
BY THURSDAY WITH DRIER CONDITIONS EXPECTED INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 10 PM MONDAY...ONE AREA OF SHOWERS AND THUNDERSTORM WAS
EXITING THE CAPE FEAR COAST LATE THIS EVE. OTHER SHOWERS HAD
DEVELOPED ACROSS PORTIONS OF THE PEE DEE. THERE WERE ALSO CLUSTERS
OF THUNDERSTORMS AND SHOWERS TO OUR W AHEAD OF A SLOW MOVING FRONT
JUST TO THE E OF THE APPALACHIANS. THEREFORE...SOME CONVECTION CAN
NOT BE RULED OUT...EVEN AFTER MIDNIGHT AS THE ECHOES MOVE TO THE E.
THE RISK FOR SEVERE WEATHER SHOULD BE VERY SMALL WITH THE AIRMASS
LARGELY WORKED OVER AND INSTABILITY JUST ABOUT ALL TAPPED OUT.
HOWEVER...THE RISK FOR AN ISOLATED HAIL REPORT IS NON-ZERO.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...HIGHLY AMPLIFIED MID TO UPPER LEVEL TROUGH
REACHING DOWN FROM THE GREAT LAKES TO THE GULF OF MEXICO WILL
TRACK SLOWLY EAST THROUGH THE PERIOD AS SURFACE LOW REMAINS OVER
THE CAROLINAS JUST TO OUR WEST. THIS WILL MAINTAIN A DEEP S-SW FLOW
OF WARM MOIST AIR INTO THE AREA UNTIL IT EVENTUALLY MOVES TO THE
COAST PUSHING A COLD FRONT THROUGH THE CAROLINAS WED NIGHT INTO
EARLY THURSDAY. SHORTWAVE ENERGY ROTATING AROUND THIS TROUGH WILL
TRACK ACROSS THE CAROLINAS KEEPING UNSETTLED WEATHER THROUGH THE
PERIOD. PLENTY OF CIRRUS CLOUDS WILL STREAM IN FROM CONVECTION
UPSTREAM WHILE OTHER CLOUD DEVELOPMENT WILL COMBINE TO KEEP CLOUDS
IN THE FORECAST THROUGHOUT. NAM/GFS SHOWING A LULL IN PCP AND
POSSIBLY A BRIGHTENING OF SKIES TUES AFTN IN A BIT OF SUBSIDENCE
ON BACK END OF ONE SHORTWAVE BEFORE ANOTHER COMES THROUGH LATER IN
THE DAY. THERE WILL BE PERIODS OF SHOWERS ASSOCIATED MAINLY WITH
PERTURBATIONS SWINGING THROUGH BUT THE BEST UPPER LEVEL SUPPORT
WILL COME ON WED AND SHOULD SEE WIDER COVERAGE OF SHWRS/TSTMS
THROUGH WED AFTN INTO THE EVENING IN MOIST UNSTABLE AIR AHEAD OF
COLD FRONT AS IT TRACKS THROUGH THE AREA. THE COLD FRONT SHOULD
CLEAR THE COAST BY DAYBREAK THURS WITH DRIER AIR FINALLY MAKING
ITS WAY IN AFTER THE SHORT TERM PERIOD.

TEMPS WILL BE VERY SIMILAR TUE AND WED...WITH HIGHS 80-83 BOTH DAYS
AND MINIMUMS IN THE LOW/MID 60S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...MINIMAL CHANGES TO THE EXTENDED THIS AFTERNOON
WITH AN ACTIVE RADAR. MEDIUM RANGE MODELS HAVE TRENDED TOWARD MORE
OF A MORE PROGRESSIVE SOLUTION ESPECIALLY EARLY ON. HYBRID SYSTEM
SEEN IN EARLIER CYCLES APPEARS LESS LIKELY NOW...ALTHOUGH IT CANT BE
COMPLETELY RULED OUT. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY BELOW
CLIMATOLOGY. POPS MAY ENTER THE FORECAST ONCE AGAIN AT THE END OF
THE PERIOD BUT TOO FAR OUT IN TIME TO INCLUDE AT THIS TIME.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 00Z...PERIODS OF MVFR THROUGH THE OVERNIGHT HOURS...WITH
POTENTIAL HEAVY DOWNPOURS CREATING MVFR/IFR TONIGHT...POTENTIAL
FOG DURING THE EARLY MORNING HOURS...AND SHRA/TSRA AGAIN TOMORROW.
OTHERWISE EXPECT VFR.

UNSETTLED WEATHER ON TAP FOR THE EARLY OVERNIGHT HOURS AS CURRENT
RADAR IMAGERY CONTINUES TO SHOW SCATTERED SHOWERS AND THUNDERSTORMS
ALONG THE COAST. ADDITIONAL SCATTERED SHRA/TSRA ACTIVITY LOCATED
UPSTREAM IS EXPECTED TO PROGRESS TOWARDS OUR AREA WITHIN THE NEXT
FEW HOURS. VARIABILITY OF CLOUD LAYERS WILL CONTINUE...RANGING FROM
MVFR TO VFR. ANY ADDITIONAL THUNDERSTORMS THAT MOVE INTO OUR AREA
COULD CREATE BRIEF MVFR/IFR CONDITIONS DUE TO HEAVY DOWNPOURS.
TOWARDS 06Z...ANTICIPATE ANY LINGERING RAIN TO GRADUALLY TAPER
OFF...THOUGH CANNOT RULE OUT ISOLATED LIGHT RAIN SHOWERS. PERIODS OF
MVFR ARE POSSIBLE DUE TO PATCHY FOG AND LOWERED CIGS BEFORE
DAYBREAK...ESPECIALLY AT THE INLAND SITES. SOUTHEAST WINDS AOB 8 KTS
WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

AFTER SUNRISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE THROUGHOUT THE DAY. THOUGH CONDITIONS WILL REMAIN VFR
WITH PERIODS OF MVFR...CANNOT RULE OUT BRIEF PERIODS OF IFR WITH
HEAVIER SHOWERS AND/OR THUNDERSTORMS. SOUTH WINDS AOB 10 KTS
THROUGHOUT THE MORNING WILL INCREASE THROUGHOUT THE AFTERNOON...WITH
GUSTS NEAR 20 KTS POSSIBLE...SUBSIDING AFTER SUNSET.

EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD
CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY
INTO SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10 PM MONDAY...WINDS WILL BE FROM THE S AT UP TO 15 TO 20 KT
FOR THE REMAINDER OF THE NIGHT. SEAS WILL PEAK IN THE 3 TO 5 FT
RANGE. A BATCH OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS
OFF OF CAPE FEAR THROUGH MIDNIGHT. OTHER CONVECTION WELL W OF THE
WATERS MAY MOVE ACROSS THE WATER DURING THE EARLY MORNING HOURS.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...SOUTH TO SOUTHWEST FLOW EXPECTED THROUGH THE
PERIOD AS LOW PRESSURE REMAINS OVER THE CAROLINAS TO THE WEST OF
THE WATERS WITH HIGH PRESSURE IN THE OFF SHORE WATERS TO THE EAST
BOTH TUES AND WED. THIS WILL ALSO KEEP UNSETTLED WEATHER THROUGH
THE PERIOD. A HIGHLY AMPLIFIED MID TO UPPER TROUGH WILL MOVE
SLOWLY EASTWARD PUSHING A COLD FRONT THROUGH THE WATERS BY THURS
MORNING. WINDS WILL BE UP TO 15 KTS THROUGH TUES AFTN AND WILL
DECREASE AND BEGIN TO VEER AROUND AS FRONT DRAWS NEAR LATE WED
INTO THURS. BY END OF PERIOD...THURS MORNING...WINDS WILL VEER
AROUND TO THE NW BEHIND COLD FRONT.

WILL START OUT WITH SLIGHTLY HIGHER SEAS TUES MORNING AND
LOWERING AS WINDS DIMINISH THROUGH WED BUT OVERALL THIS SOUTHERLY
PUSH WILL KEEP SEAS 2 TO 4 FT THROUGH MOST OF THE PERIOD. WINDS
AND SEAS WILL BE HIGHER IN AND AROUND ANY THUNDERSTORMS.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...NORTHEAST FLOW FOR THE MARINE COMMUNITY FOR THE
EXTENDED AS HIGH PRESSURE RIDGE EXTENDS FROM THE NORTHEAST DOWN
THROUGH THE APPALACHIANS. WIND SPEEDS WILL STAY HIGH ENOUGH...15-20
KNOTS TO KEEP SEAS INTERESTING ALTHOUGH THEY SHOULD AT THIS POINT
REMAIN JUST BELOW FLAG CRITERIA. CAVEAT TO THIS FORECAST WITH THIS
PATTERN ARE THE FREQUENT SURGES THAT ARE ALL BUT IMPOSSIBLE TO GAGE
THIS FAR OUT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RJD
SHORT TERM...RGZ
LONG TERM...III
AVIATION...SGL
Hazardous weather outlook, May 14, 9:06 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
906 PM EDT MON MAY 14 2012

AMZ250-252-254-256-160115-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
906 PM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-160115-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
906 PM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAIN. HAIL AND GUSTY WINDS
ARE STILL POSSIBLE INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-160115-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
906 PM EDT MON MAY 14 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAIN. HAIL AND GUSTY WINDS
ARE STILL POSSIBLE INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-160115-
COASTAL HORRY-COASTAL GEORGETOWN-
906 PM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Local storm report, May 14, 6:31 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
631 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            2 NE CONWAY             33.85N  79.03W
05/14/2012                   HORRY              SC   EMERGENCY MNGR

            MINOR FLOODING REPORTED ALONG EAST COUNTRY CLUB DRIVE.

&&

EVENT NUMBER ILM1200096

RJD
Special weather statement, May 14, 6:37 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
637 PM EDT MON MAY 14 2012

SCZ033-053-142330-
INLAND HORRY-MARION-
637 PM EDT MON MAY 14 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY AND MARION COUNTIES
THROUGH 730 PM EDT...

AT 637 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF PEE DEE CROSSROADS...OR ABOUT 14 MILES WEST OF CONWAY...
MOVING EAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE DONGOLA AND PEE DEE CROSSROADS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3374 7930 3378 7932 3380 7933 3381 7932
      3383 7932 3388 7921 3374 7914
TIME...MOT...LOC 2237Z 261DEG 5KT 3379 7929

III
Special weather statement, May 14, 7:11 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT MON MAY 14 2012

NCZ109-110-150015-
COASTAL BRUNSWICK-INLAND BRUNSWICK-
711 PM EDT MON MAY 14 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK COUNTY THROUGH
815 PM EDT...

AT 712 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RUSSTOWN...OR ABOUT OVER SHALLOTTE...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE SHALLOTTE...CIVIE TOWN...
GRISSETTOWN...LONG BEACH...LONGWOOD...OAK ISLAND...RUSSTOWN...
SEASIDE...SUPPLY...BOLIVIA...HOLDEN BEACH AND OCEAN ISLE BEACH.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3391 7810 3391 7825 3390 7837 3386 7853
      3402 7863 3403 7859 3410 7808
TIME...MOT...LOC 2312Z 263DEG 15KT 3394 7841

III
Local storm report, May 14, 8:30 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
830 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND DMG     5 SSW RAINS             34.03N  79.36W
05/14/2012                   MARION             SC   TRAINED SPOTTER

            TREES DOWN NEAR ALICE AVENUE. TIME ESTIMATED BASED OFF
            RADAR.

&&

EVENT NUMBER ILM1200097

WEISS
Special weather statement, May 14, 8:51 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
851 PM EDT MON MAY 14 2012

NCZ108>110-150145-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-
851 PM EDT MON MAY 14 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 945 PM EDT...

AT 851 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LONG BEACH...OR ABOUT 15 MILES EAST OF SHALLOTTE...MOVING EAST AT 10
MPH.

SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...BOILING SPRING
LAKES...LONG BEACH...OAK ISLAND...SOUTHPORT...SUPPLY...BALD HEAD
ISLAND...CASWELL BEACH...KURE BEACH...VARNAMTOWN AND YAUPON BEACH.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3390 7795 3384 7796 3385 7800 3390 7803
      3392 7828 3405 7828 3407 7788
TIME...MOT...LOC 0051Z 270DEG 8KT 3394 7813

III
Local storm report, May 14, 9:02 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON NC
902 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     2 NW DARLINGTON         34.32N  79.89W
05/14/2012                   DARLINGTON         SC   TRAINED SPOTTER

            LARGE TREE AROUND 3 FT IN DIAMETER FELL ON TRAILER ON
            WIRE RD NEAR INTERSECTION OF HIGHWAY 52. MAN INSIDE
            SLEEPING WAS NOT HARMED.

0341 PM     TSTM WND DMG     5 SSW RAINS             34.03N  79.36W
05/14/2012                   MARION             SC   TRAINED SPOTTER

            TREES DOWN NEAR ALICE AVENUE. TIME ESTIMATED BASED OFF
            RADAR.

0439 PM     HAIL             CONWAY                  33.84N  79.06W
05/14/2012  E1.00 INCH       HORRY              SC   MEDIA

            QUARTER SIZE HAIL REPORTED IN DOWNTOWN CONWAY.

0443 PM     HAIL             CONWAY                  33.84N  79.06W
05/14/2012  E0.88 INCH       HORRY              SC   PUBLIC

            NICKEL SIZE HAIL REPORTED IN CONWAY.

0526 PM     HAIL             CONWAY                  33.84N  79.06W
05/14/2012  E1.00 INCH       HORRY              SC   PUBLIC

            QUARTER SIZE HAIL REPORTED IN CONWAY.

0530 PM     FLOOD            7 WNW CONWAY            33.87N  79.17W
05/14/2012                   HORRY              SC   EMERGENCY MNGR

            MINOR FLOODING REPORTED ALONG JUNIPER BAY ROAD.

0530 PM     FLOOD            2 NE CONWAY             33.85N  79.03W
05/14/2012                   HORRY              SC   EMERGENCY MNGR

            MINOR FLOODING REPORTED ALONG EAST COUNTRY CLUB DRIVE.

0540 PM     LIGHTNING        7 ENE RED HILL          33.82N  78.90W
05/14/2012                   HORRY              SC   AMATEUR RADIO

            A POWER POLE WAS HIT BY LIGHTNING AT THE INTERSECTION
            OF HIGHWAY 90 AND SERENITY PLACE

0540 PM     FLOOD            7 ENE RED HILL          33.82N  78.90W
05/14/2012                   HORRY              SC   AMATEUR RADIO

            TWO TO THREE INCHES OF STANDING WATER REPORTED AT THE
            INTERSECTION OF SERENITY PLACE AND HIGHWAY 90.

&&

EVENT NUMBER ILM1200089 ILM1200097 ILM1200090 ILM1200091 ILM1200092
ILM1200095 ILM1200096 ILM1200093 ILM1200094

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:51 PM EDTSpecial Weather StatementILMBrunswick54 min
May 14, 10:05 PM EDTAreal Flood AdvisoryILMBrunswick, New Hanover35 min
May 14, 11:50 PM EDTTornado WarningILMBrunswick, Columbus26 min
May 15, 12:32 AM EDTSpecial Weather StatementILMColumbus58 min
May 15, 6:28 AM EDTSpecial Weather StatementILMBrunswick62 min
May 15, 1:18 PM EDTSpecial Weather StatementILMColumbus27 min
May 15, 1:22 PM EDTSevere Thunderstorm WarningILMBladen, Pender9 min
May 15, 1:24 PM EDTSevere Thunderstorm WarningILMBladen, Columbus26 min
May 15, 2:56 PM EDTSpecial Weather StatementILMColumbus64 min
May 15, 3:55 PM EDTSpecial Weather StatementILMRobeson65 min
May 15, 4:03 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson34 min
May 15, 4:33 PM EDTSpecial Weather StatementILMBladen57 min
May 15, 7:08 PM EDTSpecial Weather StatementILMRobeson67 min

Nearby

Areal Flood Warnings in North Carolina, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.